MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS HIP
Catalog Number 00771100900
Medical Device Problem Codes Corroded (1131); Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: item # 00801803201/femoral head/ lot # 61751513.Item # 00620005622/shell porous /lot # 61660755.Item # 00625006525 / bone scr/lot # 61604354.Item # 00630505632/liner/lot # 61604354.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 -2021 -00205.
 
Event or Problem Description
It was reported that patient underwent a underwent an initial left total hip arthroplasty on an unknown date subsequently the patient was revised due to adverse local tissue reaction (altr).Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a left tha revision.It was noted that the cobalt level was higher than normal, and found blackening of the trunnion along with a pseudocapsule within the joint.The stem, and cup/screws were well fixed, the locking ring moved but was not damaged, and the poly was discolored.A new head and liner was placed with no complications.Root cause remains unchanged.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported patient underwent left a left hip revision surgery 11 years post implantation due to elevated metal ion levels.During the revision the surgeon noted corrosion and psuedocapsule with capsulotomy performed.The head and liner were replaced.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
FEMORAL STEM 12/14 NECK TAPER
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12258864
Report Number0001822565-2021-02131
Device Sequence Number4066705
Product Code LPH
UDI-Device Identifier00889024131743
UDI-Public(01)00889024131743(17)210131(10)61690517
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number00771100900
Device Lot Number61690517
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/03/2021
09/20/2021
10/11/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/11/2021
10/05/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight73